What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 5, 2:33 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 5, 2:33 PM EST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
333 PM EDT Wed Apr 5 2023
.SYNOPSIS...
A warm front will bring a wide range in temperatures to the
region this afternoon, along with periods of showers and
thunderstorms as a few upper level disturbances roll across the
area. A cold front will push east of the area Thursday morning,
with drier and cooler weather expected for Friday. A dry weekend
is on tap, and temperatures will begin climbing back up to near
normal on Sunday, and above normal again on Monday and Tuesday.
&&
.NEAR TERM /THROUGH THURSDAY/...
330 PM Update...
A maritime layer coming from the east continues to persist over our
area. A warm front associated with a low pressure system over the
Great Lakes attempts to move in from the west this evening. It
experiences push back from the maritime air mass, this causes the
warm front to remain stationary over our area for an extended period
of time. At 0Z the maritime layer starts to subside as the warm
front pushes into our region with convective rain showers and
thunderstorms ahead of it. Strong low level winds push warmer air
aloft causing a temperature inversion, this caps our area and keeps
us stable ruling out the possibility of severe thunderstorms.
Stronger instability is present over the west of our CWA, if
anything were to develop it would weaken once it reaches the cooler
maritime airmass.
A chance of scattered rain showers continue tonight with mild
temperatures in the 50s and the low 60s. Cold front moves in early
tomorrow morning with cooler temperatures. The front is
expected to push far enough SE to limit the potential for severe
thunderstorms, although NE PA could see pop up thunderstorms in
the afternoon.Thursday night high pressure will dominate with
clearing skies and cooler temperatures.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
2 PM Update...
Friday a large surface high pressure system over the western
Great Lakes combined with the western portion of an upper level
trough will bring a NW flow across the area into Saturday. This
will advect a cold Canadian airmass into the region, keeping
temperatures below normal. Highs Friday and Saturday will be in
the 40s across CNY with upper 40s to mid 50s over NEPA.
Lows will be in the 20s Friday and Saturday nights.
The surface high will slowly drift east to be centered almost
overhead Saturday night.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
2 PM Update...
This period will be dominated by a strong ridge of high pressure
sitting over the region, keeping conditions mostly warm and
dry. The surface high moves to northeast US NE coast and
stalls. Some guidance is hinting at a weak wave riding the
northern edge of the ridge and bringing a some light rain
showers across the northern portion of the CWA Monday night into
Tuesday morning. Capped these PoPs at slight chance given the
lack of model certainty and the fact that the ridge overhead
should be strong enough to squash any precip trying to develop.
A warming trend will occur is expected through this period,
with highs on Sunday in the 50s, climbing to the 70s Wednesday.
Lows in the low and mid 30s Sunday night climbs to the 40s
Tuesday night.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
All of our terminals in central NY / northeast PA were under the
influence of a east to southeasterly marine layer. KBGM and
KAVP were still MVFR with the rest of the terminals mixing out
the lower ceilings to VFR conditions due to insolation. We
expect showers and even a rumble of thunder to cross the region
tonight. This combined with nighttime cooling will lead to MVFR
and even locally some IFR conditions late this afternoon into
tonight. Confidence is low as to where and how long the IFR
conditions will last. We are most confident at KBGM and for a
brief time at KSYR and KRME due to higher chance for visibility
restricting showers. Then late tonight and Tammara morning we
expect all terminals to range from MVFR to again IFR at BGM
which will all improve to VFR late morning/early afternoon. KBGM
likely will be the holdout and linger with MVFR to 18z or
beyond.
Winds will be southeast to south most terminals through tonight
at 10 to 20 knots with some gusts to 30 or higher. KELM likely
will be more southwesterly. We also have LLWS at KRME where a
backed flow up the Mohawk Valley is leading to LLWS between 00z
and 10z. Additionally, KAVP will likely see LLWS 02z to 14z as
the marine layer is more persistent.
Outlook...
Thursday...Showers and associated restrictions; low chance for
daytime thunderstorms.
Friday through Monday...Mainly VFR expected.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...MPH
NEAR TERM...ES
SHORT TERM...JTC/TAC
LONG TERM...JTC/TAC
AVIATION...DJN
Hazardous weather outlook, Apr 5, 2:21 PM EST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
321 PM EDT Wed Apr 5 2023
NYZ009-017-018-023>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-061930-
Northern Oneida-Southern Cayuga-Onondaga-Schuyler-Chemung-Tompkins-
Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-Broome-
Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
321 PM EDT Wed Apr 5 2023
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ015-016-022-061930-
Yates-Seneca-Steuben-
321 PM EDT Wed Apr 5 2023
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
A few strong to severe thunderstorms may work into the area this
evening, with damaging winds possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
In the hours before
Special weather statement, Apr 5, 4:04 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Binghamton NY
504 PM EDT Wed Apr 5 2023
NYZ015-022-052145-
Steuben NY-Yates NY-
504 PM EDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of Yates and north
central Steuben Counties through 545 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wayland, or 7 miles northeast of Dansville, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Penn Yan, Benton, Potter, Wayland, Dundee, Middlesex, Italy,
Rushville, Dresden and Guyanoga.
This includes the following highway exits...
Interstate 390 near 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4258 7737 4267 7737 4267 7736 4273 7734
4276 7731 4276 7695 4271 7693 4252 7692
4254 7766 4258 7766
TIME...MOT...LOC 2104Z 266DEG 41KT 4264 7759
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJGLocal storm report, Apr 5, 4:52 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
552 PM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG PENN YAN 42.66N 77.05W
04/05/2023 YATES NY 911 CALL CENTER
TREE BLOCKING ROAD SUNSET AVE.
0542 PM TSTM WND DMG PENN YAN 42.66N 77.05W
04/05/2023 YATES NY 911 CALL CENTER
TREE BLOCKING ROAD ON RIDGE ROAD.
0545 PM TSTM WND GST PENN YAN 42.66N 77.05W
04/05/2023 M59 MPH YATES NY MESONET
MEASURED GUST, NY MESONET.
&&Local storm report, Apr 5, 5:16 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
616 PM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 NNW SENNETT 43.03N 76.55W
04/05/2023 CAYUGA NY TRAINED SPOTTER
LARGE TREE DOWN IN BACKYARD.
&&Local storm report, Apr 5, 5:25 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 PM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 1 N HIMROD 42.59N 76.95W
04/05/2023 YATES NY LAW ENFORCEMENT
TREE DOWN ON WIRES ON PLUM POINT ROAD NEAR
THE SHOWBOAT HOTEL.
&&Special weather statement, Apr 5, 5:25 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Binghamton NY
625 PM EDT Wed Apr 5 2023
NYZ017-036-044-045-052315-
Chenango NY-Cortland NY-Southern Cayuga NY-Madison NY-
625 PM EDT Wed Apr 5 2023
...A strong thunderstorm will impact portions of southwestern
Madison, southeastern Cayuga, northern Cortland and northwestern
Chenango Counties through 715 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Homer, or near Cortland, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cortland, Homer, Preble, Scott, Truxton, Solon, Otselic, McGraw,
Cuyler and Georgetown.
This includes the following highway exits...
New York Interstate 81 between 10 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4281 7564 4256 7561 4259 7627 4262 7627
4262 7630 4275 7631
TIME...MOT...LOC 2225Z 268DEG 41KT 4267 7624
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJGSpecial weather statement, Apr 5, 5:41 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Binghamton NY
641 PM EDT Wed Apr 5 2023
NYZ015>017-022>024-052330-
Steuben NY-Chemung NY-Southern Cayuga NY-Seneca NY-Yates NY-
Schuyler NY-
641 PM EDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of Seneca, Schuyler,
Yates, southwestern Cayuga, northwestern Chemung and central Steuben
Counties through 730 PM EDT...
At 641 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benton to near Cameron. Movement was
northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corning, Bath, Penn Yan, Hector, Romulus, Fayette, Starkey, Campbell,
Benton and Urbana.
This includes the following highway exits...
Interstate 86/Route 17 between 37 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4276 7709 4277 7697 4285 7698 4282 7646
4262 7661 4262 7667 4258 7663 4255 7666
4255 7670 4250 7669 4216 7694 4211 7759
TIME...MOT...LOC 2241Z 245DEG 30KT 4271 7702 4219 7745
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MWG